MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RAPID EXCHANGE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

BOSTON SCIENTIFIC CORPORATION RAPID EXCHANGE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number M00545820
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 01/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a rapid exchange was unpacked for an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2020.According to the complainant, during preparation outside the patient, package of rapid exchange was opened and when device was taken out from the sheath, there was dirt-like foreign object found on the tip part of the catheter.The procedure was completed with a second tandem rx cannula.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6 (device codes): problem code 2944 captures the reportable event of foreign material present in the device.Block h10: the returned rx cannula was analyzed, and a visual evaluation noted that a foreign particle was inside the plastic bag where the unit was placed.Additionally, the device was removed from its hoop to inspect the brown paint and was observed that it was scraped.No other issues with the device were noted.The reported event was confirmed.The foreign material matches with the brown paint which indicates that it was a residue of the scraped paint.As per complaint information the issue occurred during preparation and the unit returned out of its original pouch indicating handling and manipulation of the product.Handling and manipulation of the device during prepping could have contributed with the event.It is possible the user pulled the extrusion against the edge of the hoop during removal and it scraped the paint.Therefore, the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occured during manufacturing.
 
Event or Problem Description

Brand Name
RAPID EXCHANGE
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9693752
Report Number3005099803-2020-00313
Device Sequence Number1809984
Product Code GCJ
UDI-Device Identifier08714729301905
UDI-Public08714729301905
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K970054
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2021
Device Model NumberM00545820
Device Catalogue Number4582
Device Lot Number0024529848
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2020
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer03/16/2020
Initial Report FDA Received Date02/11/2020
Supplement Report FDA Received Date04/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1